Alert archive / North Carolina / Beach Hazards Statements in 2023
Beach Hazards Statement 63, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 21, 2023, 8:22 PM EDT for 4 counties in North Carolina. It took effect at Sep 22, 2023, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2023, 8:22 PM EDT (00:22 UTC)
- In effect from
- Sep 22, 2023, 8:00 AM EDT
- Expired
- Sep 22, 2023, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263 WHUS42 KMHX 220022 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 822 PM EDT Thu Sep 21 2023 NCZ196-204-221230- /O.EXP.KMHX.BH.S.0062.000000T0000Z-230922T0000Z/ /O.NEW.KMHX.BH.S.0063.230922T1200Z-230923T0000Z/ /O.CON.KMHX.SU.Y.0012.230922T1200Z-230923T2200Z/ East Carteret-Ocracoke Island- 822 PM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 PM EDT SATURDAY... ...BEACH HAZARDS STATEMENT HAS EXPIRED... * WHAT...For the Beach Hazards Statement, dangerous rip currents, large breaking waves expected, and strong longshore currents in the surf zone. For the High Surf Advisory, large breaking waves of 7 to 12 feet expected in the surf zone. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...For the Beach Hazards Statement, from 8 AM EDT Friday through Friday evening. For the High Surf Advisory, from 8 AM Friday to 6 PM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ203-205-221230- /O.EXP.KMHX.BH.S.0062.000000T0000Z-230922T0000Z/ /O.NEW.KMHX.BH.S.0063.230922T1200Z-230923T0000Z/ /O.CON.KMHX.SU.Y.0012.230922T1200Z-230923T2200Z/ Northern Outer Banks-Hatteras Island- 822 PM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 PM EDT SATURDAY... * WHAT...For the Beach Hazards Statement, dangerous rip currents and large breaking waves expected in the surf zone. For the High Surf Advisory, large breaking waves of 7 to 12 feet expected in the surf zone. * WHERE...The beaches north of Cape Hatteras. * WHEN...For the Beach Hazards Statement, from 8 AM EDT Friday through Friday evening. For the High Surf Advisory, from 8 AM Friday to 6 PM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ199-221230- /O.EXP.KMHX.BH.S.0062.000000T0000Z-230922T0000Z/ /O.NEW.KMHX.BH.S.0063.230922T1200Z-230923T0000Z/ Coastal Onslow- 822 PM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...Dangerous rip currents, large breaking waves expected, and strong longshore currents in the surf zone. * WHERE...Onslow County beaches. * WHEN...From 8 AM EDT Friday through Friday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ195-221230- /O.NEW.KMHX.BH.S.0063.230922T1200Z-230923T0000Z/ West Carteret- 822 PM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Bogue Banks beaches. * WHEN...From 8 AM EDT Friday through Friday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
984 WHUS42 KMHX 220818 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 418 AM EDT Fri Sep 22 2023 NCZ196-204-222130- /O.CON.KMHX.SU.Y.0012.230922T1200Z-230923T2200Z/ /O.CON.KMHX.BH.S.0063.230922T1200Z-230923T0000Z/ East Carteret-Ocracoke Island- 418 AM EDT Fri Sep 22 2023 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT SATURDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 7 to 12 feet expected in the surf zone. For the Beach Hazards Statement, dangerous rip currents, large breaking waves expected, and strong longshore currents in the surf zone. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...For the High Surf Advisory, from 8 AM this morning to 6 PM EDT Saturday. For the Beach Hazards Statement, from 8 AM EDT this morning through this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ203-205-222130- /O.CON.KMHX.SU.Y.0012.230922T1200Z-230923T2200Z/ /O.CON.KMHX.BH.S.0063.230922T1200Z-230923T0000Z/ Northern Outer Banks-Hatteras Island- 418 AM EDT Fri Sep 22 2023 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT SATURDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 7 to 12 feet expected in the surf zone. For the Beach Hazards Statement, dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...The beaches north of Cape Hatteras. * WHEN...For the High Surf Advisory, from 8 AM this morning to 6 PM EDT Saturday. For the Beach Hazards Statement, from 8 AM EDT this morning through this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ195-199-222130- /O.CON.KMHX.BH.S.0063.230922T1200Z-230923T0000Z/ West Carteret-Coastal Onslow- 418 AM EDT Fri Sep 22 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents, large breaking waves expected, and strong longshore currents in the surf zone. * WHERE...Crystal Coast beaches. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
704 WHUS42 KMHX 230012 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 812 PM EDT Fri Sep 22 2023 NCZ196-203>205-231215- /O.EXP.KMHX.BH.S.0063.000000T0000Z-230923T0000Z/ /O.NEW.KMHX.BH.S.0064.230923T1200Z-230924T0000Z/ /O.CON.KMHX.SU.Y.0012.000000T0000Z-230923T2200Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 812 PM EDT Fri Sep 22 2023 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 7 to 12 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents, large breaking waves expected, and strong longshore currents in the surf zone. * WHERE...The beaches from Duck to Cape Lookout. * WHEN...For the High Surf Advisory, until 6 PM EDT Saturday. For the Beach Hazards Statement, from 8 AM EDT Saturday through Saturday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ195-199-231215- /O.EXP.KMHX.BH.S.0063.000000T0000Z-230923T0000Z/ /O.NEW.KMHX.BH.S.0064.230923T1200Z-230924T0000Z/ West Carteret-Coastal Onslow- 812 PM EDT Fri Sep 22 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...Crystal Coast beaches. * WHEN...From 8 AM EDT Saturday through Saturday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 21, 8:22 PM EDT, 0 minutes earlier.
Area forecast discussion, Sep 21, 8:22 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
822 PM EDT Thu Sep 21 2023
.SYNOPSIS...
High pressure to the north will gradually shift offshore today
as low pressure develops off the southeast coast. The coastal
low will impact eastern NC Friday into the weekend.
&&
.NEAR TERM /TONIGHT/...
As of 4 PM Thu...Lower to mid level dry air continues to erode
overnight as low pressure develops off the Southeast coast.
Showers chances along the coast this evening will gradually push
further inland overnight as deeper moisture advection fills in
behind retreating ridging. The surface gradient continues to
gradually tighten, with breezy conditions along the beaches
overnight. Mild lows with persistent light onshore winds
inland.
&&
.SHORT TERM /FRIDAY/...
As of 4 PM Thu...Impacts from what is currently Potential
Tropical Cyclone Sixteen will increase quickly through the day
Friday, with strong winds arriving along the coast, and deep
tropical moisture bringing the potential for heavy rainfall
spreading inland from the coast through the day. Tropical Storm
Warnings have been issued for much of the area mainly along and
east of Hwy 17. Minor to moderate impacts are possible across
much of the area are expected by late day, regardless of whether
or not the storm becomes technically tropical. See the
Hurricane Local Statement for more details.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 4 PM Thu...Impacts from Potential Tropical Cyclone Sixteen
will continue Friday night and much of Saturday, with heavy
rainfall, strong winds, storm surge, and tornadoes all possible,
regardless of the technicalities of tropical classification. See
the Hurricane Local Statement for more details on impacts and
timing from Potential Tropical Cyclone 16.
Sunday into next week...Low departs the area to the N and NE,
after this, forecast remains especially murky. Aloft, area lies
in the shear axis between departing troughing associated with
the coastal low and a weak shortwave approaching from the W
crossing through the area late Monday with more zonal flow aloft
slated for Tuesday. Potential for developing weak upper level
troughing over NECONUS sending a cold front through the area
which could lead to a cooler couple of days midweek.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /through Friday/...
As of 745 PM Thursday...
KEY MESSAGES
1) Deteriorating aviation conditions on Friday
FORECAST DETAILS
Low pressure developing over the southwestern Atlantic (ie.
Potential Tropical Cyclone 16) will lift north towards the
coast of North Carolina over the next 24 hours, potentially
taking on tropical or sub-tropical characteristics prior to
moving ashore. Regardless of obtaining tropical characteristics
or not, impacts to aviation will begin late tonight, with
deteriorating conditions expected during the day Friday. CIGs
will gradually lower to IFR from south to north as bands of RA
begin to move into the area, and as the low pressure draws
closer. This will also lead to increasingly gusty E to NE winds
developing, with 30-35kt gusts expected close to the coast, and
25-30kt expected further inland. These gusts will increase as
the low moves closer, but those higher gusts will occur beyond
the current TAF cycle. The risk of TSRA may eventually increase
as well by Friday afternoon, especially near the coast, but
given uncertainties in the track and evolution, I decided to
hold off on introducing TS to the TAFs for now.
LONG TERM /Friday night through Monday/...
As of 4 PM Thursday...Conditions expected to improve Saturday
into Saturday night as drier air fills in behind PTC 16. VFR
then generally prevails Sunday into early next week.
&&
.MARINE...
SHORT TERM /through Saturday night/...
As of 4 PM Thu...Local gradient will tighten tonight into
Saturday as Potential Tropical Cyclone develops off the
Southeast coast and tracks toward eastern NC. Conditions will
rapidly deteriorate over the next 18 hours, with very dangerous
marine conditions prevailing much of Friday through at least
Saturday afternoon. Tropical Storm Warnings are in effect for
the entire marine area. Seas will additionally be very large
and dangerous, peaking at 15-20+ ft Friday night.
LONG TERM /Sunday through Tuesday/...
As of 4 PM Thu...Winds eventually becoming WSWerly early Sunday
as the low departs to the NE. Nerly winds 10-15kt Monday become
NEerly late Mon.
&&
.HYDROLOGY...
As of 4 PM Thu...Coastal low will impact eastern NC Fri into
the weekend. Widespread rainfall accumulations of 4-6in are
expected E of HWY17 through the weekend, 2-4in far inland zones,
which could lead to flooding in low lying and poor drainage
areas and/or localized flash flooding. A Flood Watch has been
issued for all of eastern North Carolina accordingly.
&&
.TIDES/COASTAL FLOODING...
As of 4 PM Thu...The combination of strong swell from Potential
Tropical Cyclone Sixteen and distant Hurricane Nigel will bring
very dangerous surf conditions through the weekend. Additional
coastal impacts, such as coastal flooding, ocean overwash, and
beach erosion are possible Friday through Saturday night,
with Storm Surge Watches now in effect. See the Hurricane Local
Statement for the latest on coastal impacts from Potential
Tropical Cyclone Sixteen. A High Surf Advisory also remain
effect for beaches from Cape Lookout north from Friday morning
into Saturday afternoon.
Of important note, we will also have to watch for potential
rapid water rises for the soundside Outer Banks Sat. Oceanside
impacts are also likely, especially north of Cape Lookout, with
potential for coastal flooding, beach erosion and ocean
overwash.
Low water will also be possible across the inland rivers Sat.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ029-044>047-079>081-091-092-094-
193>196-198-199-203>205.
Storm Surge Watch for NCZ045>047-195-199-203>205.
Storm Surge Warning for NCZ080-081-094-194-196.
Beach Hazards Statement from 8 AM EDT Friday through Friday
evening for NCZ195-196-199-203>205.
High Surf Advisory from 8 AM Friday to 6 PM EDT Saturday for
NCZ196-203>205.
MARINE...Tropical Storm Warning for AMZ131-135>137-150-152-154-156-158-
230-231.
&&
SYNOPSIS...MHX
NEAR TERM...CB
SHORT TERM...CB
LONG TERM...CEB
AVIATION...RM/CEB
MARINE...CB/CEB
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 21, 4:16 AM EDT, 16 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 416 AM EDT Thu Sep 21 2023 NCZ029-044>047-079-081-090>092-193-198-220830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Mainland Hyde- Duplin-Lenoir-Jones-Northern Craven-Inland Onslow- 416 AM EDT Thu Sep 21 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A low pressure system will impact the area Friday into the weekend. Potential impacts include heavy rainfall, gusty winds, and isolated strong to severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-220830- West Carteret- 416 AM EDT Thu Sep 21 2023 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Swell from distant Hurricane Nigel will impact the beaches into the weekend, bringing rough surf and an elevated rip current risk. A low pressure system will impact the area Friday into the weekend. Potential impacts include heavy rainfall, gusty winds, and isolated strong to severe thunderstorms. Minor coastal flooding is possible for areas adjacent to the sounds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ080-094-194-220830- Beaufort-Pamlico-Southern Craven- 416 AM EDT Thu Sep 21 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A low pressure system will impact the area Friday into the weekend. Potential impacts include heavy rainfall, gusty winds, and isolated strong to severe thunderstorms. In addition, minor coastal flooding, with water rises around 2 feet agl, is likely Friday for areas adjacent to the Neuse, Bay, Pamlico, Pungo Rivers and the southern Pamlico Sound as strong NE winds develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203>205-220830- Northern Outer Banks-Ocracoke Island-Hatteras Island- 416 AM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 5 PM EDT SATURDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Swell from distant Hurricane Nigel will impact the beaches into the weekend, bringing rough surf and an elevated rip current risk. A low pressure system will impact the area Friday into the weekend. Potential impacts include heavy rainfall, strong winds, and isolated strong to severe thunderstorms. Minor to locally moderate coastal flooding, with water rises 2 to 3 feet agl, is expected Friday into Saturday night, both ocean and soundside. Localized ocean overwash also possible Friday into Saturday, especially around times of high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-220830- East Carteret- 416 AM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING SOUTH OF CAPE LOOKOUT... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 5 PM EDT SATURDAY NORTH OF CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Swell from distant Hurricane Nigel will impact the beaches into the weekend, bringing rough surf and an elevated rip current risk. A low pressure system will impact the area Friday into the weekend. Potential impacts include heavy rainfall, strong winds, and isolated strong to severe thunderstorms. Minor to locally moderate coastal flooding, with water rises 2 to 3 feet agl, is expected Friday for downeast Carteret county areas adjacent to the sounds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-220830- Coastal Onslow- 416 AM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Swell from distant Hurricane Nigel will impact the beaches into the weekend, bringing rough surf and an elevated rip current risk. A low pressure system will impact the area Friday into the weekend. Potential impacts include heavy rainfall, strong winds, and isolated strong to severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 5:07 PM EDT | Hurricane Watch | MHX | Carteret, Craven, Onslow, Pamlico | 15 hr |
Nearby
Beach Hazards Statements in North Carolina, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.